Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 15, 2016, 2:41 PM MDT for 12 counties in North Dakota. It took effect at May 16, 2016, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 2:41 PM MDT (20:41 UTC)
- In effect from
- May 16, 2016, 3:00 AM MDT
- Expired
- May 16, 2016, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS73 KBIS 152041 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT SUN MAY 15 2016 NDZ017>020-031>034-040>044-160445- /O.NEW.KBIS.FR.Y.0004.160516T0900Z-160516T1300Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER 341 PM CDT SUN MAY 15 2016 /241 PM MDT SUN MAY 15 2016/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY. * TEMPERATURE...IN THE LOWER TO MIDDLE 30S * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
2 follow-up statements
379 WWUS73 KBIS 152335 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 635 PM CDT SUN MAY 15 2016 NDZ017>020-031>034-040>044-161200- /O.CON.KBIS.FR.Y.0004.160516T0900Z-160516T1300Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER 635 PM CDT SUN MAY 15 2016 /535 PM MDT SUN MAY 15 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY... * TEMPERATURE...IN THE LOWER TO MID 30S * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JJS
365 WWUS73 KBIS 161122 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 622 AM CDT MON MAY 16 2016 NDZ017>020-031>034-040>044-161300- /O.CON.KBIS.FR.Y.0004.000000T0000Z-160516T1300Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER 622 AM CDT MON MAY 16 2016 /522 AM MDT MON MAY 16 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...IN THE LOWER TO MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LEAVE SENSITIVE OUTDOOR PLANTS COVERED OR INDOORS UNTIL THE TEMPERATURES RISE LATER THIS MORNING. && $$ CJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 15, 10:45 AM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 15, 10:45 AM MDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1145 AM CDT SUN MAY 15 2016 .UPDATE... Issued at 1138 AM CDT Sun May 15 2016 Sunny skies across the forecast area late this morning. There is some cumulus cloud development beginning but with only a shallow layer of moisture around 5k feet expect mostly conditions this afternoon. Do expect a little more clouds and wind from Minot to Jamestown and east. However, nothing like the past few days so a pleasant Sunday afternoon is in store. Did bump up temperatures just a bit most areas as we are already within 5-7 degrees of forecast highs in many locations. UPDATE Issued at 900 AM CDT Sun May 15 2016 No significant changes to the going forecast. We ended the frost and freeze hazards and updated morning lows based on latest observations. UPDATE Issued at 620 AM CDT Sun May 15 2016 No changes of note were made with this update. Temperatures are near or below freezing over much of the area at 11 UTC and thus the frost and freeze headlines will be continued. Radar imagery early this morning shows significant ground clutter, suggesting a strong surface based inversion exists. A first look at the data from the 12 UTC Bismarck weather balloon launch confirmed a very sharp surface-based inversion. That is a function of the strong radiational cooling that occurred overnight, but we still expect it to erode quickly this morning, allowing for a pleasant day. && .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Sun May 15 2016 Only forecast highlight in the short term period will be ongoing frost/freeze headlines this morning. Currently, surface high pressure ridge stretching from northwest to southeast across the Northern Plains region. Frost/freeze headlines on track so no changes planned there. Pleasant day today with warmer temperatures in the 60s under a partly to mostly sunny sky. For tonight, at this time do not anticipate the need for frost/freeze headlines with forecast min temperatures in the upper 30s to lower 40s. Always possible for a stray ob slipping to or below the freezing point with dry air lingering across the region, coupled with a mostly clear sky and light sfc winds. The day shift today will want to re-evaluate of course. .LONG TERM...(Monday through Saturday) Issued at 318 AM CDT Sun May 15 2016 Quiet in the extended period through much of the work week with high pressure dominating over the Northern Plains. A more active period is possible as we head into the later parts of the week and into next weekend. Upper level ridging through mid-week followed by a broad upper trough over the northern Pacific, eventually evolving into another closed low over the western U.S. Thursday-Thursday night. This feature will be our potential weather maker later this week and into next weekend as it nudges the upper ridge east and transitions our flow aloft to southwesterly. Model blends bring chances for showers and thunderstorms into the west on Friday and extending into central North Dakota Friday night and Saturday. Large spread in models remain at this time regarding low level moisture return and thus potential thunderstorm activity and severity chances. This period (Friday-Saturday) will be the main weather focus for the next several days. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1138 AM CDT Sun May 15 2016 VFR conditions are forecast for all TAF sites across western and central North Dakota through the TAF period. A narrow ridge of high pressure extended from southern Alberta/Saskatchewan southeastward across western North Dakota into southeastern South Dakota. Expect westerly winds at KMOT/KJMS with afternoon gusts to 20 knots possible. Fairly light westerly winds at KISN/KBIS and variable winds at KDIK. A cold front extending from a low pressure system over western Ontario is expected to move south into North Dakota tonight. Winds should become northerly at KMOT/KJMS with some VFR ceilings mainly after 03z. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...TWH SHORT TERM...NH LONG TERM...NH AVIATION...TWH
Hazardous weather outlook, May 15, 10:47 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1147 AM CDT SUN MAY 15 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161700- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1147 AM CDT SUN MAY 15 2016 /1047 AM MDT SUN MAY 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS IN WESTERN AND CENTRAL NORTH DAKOTA FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.